DebL

DebL: Very low dose Paxil withdrawal

5 posts in this topic

I take 5 mg. of Paxil, daily.  I cut my pills.  Brain zaps start after missing one day.  I don't see how I can half my dose.  Any suggestions?

Share this post


Link to post

DebL -- Welcome to Surviving Antidepressants (SA)

 

It's good that you did some research to find out how to taper Paxil. Most doctors are clueless about the problems that arise from decreasing dose too quickly. Brain zaps are very common among people attempting to discontinue SSRIs such as Paxil. For more information, please read:

What is withdrawal syndrome.

Brain Zaps.

 

Please tell us more about your time on Paxil.  A request: Would you summarize your history in a signature -- drugs, doses, dates, and discontinuations & reinstatements, in the last 12-24 months particularly?

  • Any drugs prior to 24 months ago can just be listed with start and stop years.
  • Please use actual dates or approximate dates (mid-June, Late October) rather than relative time frames (last week, 3 months ago)
  • Spell out months, e.g. "October" or "Oct."; 9/1/2016 can be interpreted as Jan. 9, 2016 or Sept. 1, 2016.
  • Please leave out symptoms and diagnoses.
  • A list is easier to understand than one or multiple paragraphs.
  • Link to Account Settings – Create or Edit a signature.

Once we have a better picture of your situation, we'll be able to suggest a next step to settle down those disorienting and often painful brain zaps.

 

We suggest that people taper by decreasing dose by no more than 10% once per month. Some people find they need to go slower. You might be asking, "how do I cut 10% off a tablet?"  The answer is you don't, it's too difficult. Most people EITHER break up their tablets and weigh the pieces on a jeweler's scale OR use liquids (commercial Paxil liquid from the pharmacy or an easy do-it-yourself version) Here's some relevant information:

Tips for tapering off Paxil (paroxetine)

Using a digital scale to measure doses.

Making a liquid from a tablet or capsules .

 

I hope you'll find the information in the SA forums helpful for your situation. I'm sorry that you are in the position that you need the information, but am glad that you found us.

Share this post


Link to post

Breaking pills further from a quarter is indeed hard so the liquid Paxil or the scale are neat ideas. By all measures find a way to keep your tapering plan running at small doses and stay at 5 mg until you find out how. no matter how little it seems to stop from 5 mg to zero, WD symptoms still have the potential to hit you hard (ask me how I now).

Share this post


Link to post

Mornin LostInTheWoods,

 

Did you have WD tapering off low dose Paxil?  I've been taking it for a long time, and really want to try and get off it.  

 

Share this post


Link to post

I went from 5 mg to zero due to lack of patience to develop a scale method and not finding liquid paxil in my town. Although the early symptoms were not that bad, late WD ones have been rough, enough to question one's sanity and induce despair. Don't recommend it to anyone, further taper has its place.

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now